Pharmacological drugs inducing ototoxicity,
vestibular symptoms and tinnitus:
a reasoned and updated guide

 

 

 

 

Introduction
The panorama of the pharmacological origin
iatrogenic noxae able to induce either harmful
ototoxic effects or just a symptomatology like tinnitus
or balance disturbances, without any harmful
consequence, has widened in the last few
years. The reason for this is the progress of scientific
knowledge, the increased awareness of the
pharmaceutical companies and of the institutions,
which supervise pharmaceutical production.
Only through continuous updating and experience
sharing it’s possible to offer patients the
certainty of receiving the treatment that is appropriate,
safe and effective and based upon the




most credited clinical studies. This approach is
definitely challenging but necessary in order to
attain positive effects towards the improvement
of patient’s conditions and quality of life.
In every day medical practice physicians, otolaryngologists
and audiologists, need to focus on
the risks of otologic side effects, also from a legal
point of view. It will then be beneficial to
have a wider variety of drugs of the same family
at hand, therefore, having a wider range of options
meeting the main therapeutic line. Physicians
have to daily balance the drug between effectiveness
and safety; in any case the optimization
of the pharmacological/therapeutic ratio has
to be strictly related to the compromise between
clinical advantages and undesired side effects.
Today’s work on ototoxic, tinnitus and vertigo
induced drugs is a revision and an update of what
was previously published in 2005, regarding undesired
side effects of drugs of the otoaudiologic field,
which has had a positive result and has drawn interest
from both general and specialized practitioners1
.






 

Download Or View Online 




Print Friendly, PDF & Email

About the author

Adnan Aftab

Leave a Comment

%d bloggers like this: